MAUDE Adverse Event Report: AAREN SCIENTIFIC INC AAREN SCIENTIFIC INC.; INTRAOCULAR LENS

AAREN SCIENTIFIC INC AAREN SCIENTIFIC INC.; INTRAOCULAR LENS
Model Number 003500-0020-270
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.
 
Event or Problem Description
It was reported that on (b)(6) 2016 an ec-3 pal lens was prepped and loaded with the use of forceps.Upon, insertion it was noted that the lens was cracked.The lens was explanted and another same size lens was used to successfully complete the procedure.There were no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device is no longer returning the customer reported it has been discarded.The device was not returned for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device could not be completed.Based on the information provided, and without the product to examine, the reported issue appears to be related to the circumstances of the procedure and likely have been caused by the handling of the lens during implantation.All aaren scientific lenses go through a 100% visual inspection prior to product being released for distribution.Any surface defects as the ones reported would not have passed inspection.The dfu provides precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics"; therefore, it has been determined that if the lens is not handled correctly by the haptic portion only while loading may result in damage to the optic body.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.Device has been discarded.
 
Event or Problem Description
It was reported that on (b)(6) 2016 an ec-3 pal lens was prepped and loaded with the use of forceps.Upon, insertion it was noted that the lens was cracked.The lens was explanted and another same size lens was used to successfully complete the procedure.There were no adverse patient effects.No additional information was provided.Additional information received: it has been reported that the device is no longer available for return as it has been discarded.No additional information was provided.

Brand Name
AAREN SCIENTIFIC INC.
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AAREN SCIENTIFIC INC
1040 s vintage av bld. a
ontario CA 91761
MDR Report Key5685561
Report Number3010126268-2016-00005
Device Sequence Number307629
Product Code HQL
UDI-Device Identifier00884872025343
UDI-Public(01)00884872025343(17)210228(10)3S1602970135
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number003500-0020-270
Device Catalogue NumberEC-3 PAL
Device Lot Number3S160297
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/27/2016
Supplement Report FDA Received Date06/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;